MAUDE Adverse Event Report: ETHICON, INC. VICRYL POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON, INC. VICRYL POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number V448G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Suture breakage malfunction events: 222.Suture breakage devices returned: 385.Manufacturing deficiency: 12.Needle breakage malfunction events: 89.Needle breakage devices returned: 155.Manufacturing deficiency - 8.Needle pull off malfunction events: 192.Needle pull off devices returned: 297.Manufacturing deficiency - 6.All devices labeled for single use; 0 devices reprocessed and re-used.0 remedial action.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.
 
Event or Problem Description
This report summarizes 458 initial malfunction events, including 188 suture breakage, 81 needle breakage and 189 needle pull-off that occurred intraoperatively.It also summarizes 45 follow up malfunction events, including 34 suture breakage, 8 needle breakage and 3 needle pull-off that occurred intraoperatively.

Brand Name
VICRYL POLYGLACTIN 910 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, INC.
po box 151
route 22 west
somerville NJ 08876 0151
MDR Report Key8289417
Report Number2210968-2019-78625
Device Sequence Number2701459
Product Code GAM
UDI-Device Identifier10705031051256
UDI-Public10705031051256
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized458
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberV448G
Device Lot NumberLEM566
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1